Alert archive / Maryland / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 69, NWS Wakefield, VA

May 31, 2008Dorchester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at May 31, 2008, 2:39 PM EDT for Dorchester County, Maryland. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2008, 2:39 PM EDT (18:39 UTC)
Expired
May 31, 2008, 4:00 PM EDT
In force
81 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 10:25 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:09 PM EDT, 30 minutes earlier.

Area forecast discussion, May 31, 2:09 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
209 PM EDT SAT MAY 31 2008

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE FARTHER OUT TO SEA TODAY. A COLD FRONT
WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. WEAK LOW
PRESSURE WILL TRACK ALONG THE FRONTAL BOUNDARY ACROSS NORTH
CAROLINA SUNDAY AFTERNOON INTO SUNDAY EVENING. HIGH PRESSURE
RETURNS FOR MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC LO PRES MOVES FM THE NRN GRT LAKES INTO NRN NEW ENG BY THIS
EVENG. INITIAL/LEE TROF DEVELOPS ACRS THE PIEDMONT MIDDAY HRS WITH
MAIN COLD FRNT TRAILING BY SVRL HRS...MOVNG THRU OH VLY INTO MTNS.
MOD/DP LYRD WSW FLO (925 MB SPDS STDEV +2 TO +3) TRANSLATES TO
ENHANCED DNSLPG WHICH MAY LIMIT CNVTV DVLPMNT...ESPLY THRU ERY
AFTN HRS. MDL MLCAPES TO ARND 2K J/KG...HI TEMPS TAKING A RUN AT
THE UPR 80S/NR 90 BEFORE ANY CNVTN WUD DVLP (W/ P/MSNY SKY).
WITH SUCH HI INSTABILITY AND LEE TROF MOVNG THRU...WILL MAINTAIN
30 TO 50 POPS WITH HIEST POPS ACRS NRN CNTIES. PORTIONS OF OUR VA
NRN NECK CNTIES AND THE LWR MD ERN SHR ARE IN A MDT RISK FOR SVR
TSTMS THIS AFTN INTO THIS EVENG...WHILE THE REMAINDER OF THE CWA
IS IN A SLGT RISK. PRIMARY THREATS WILL BE DAMAGING WNDS AND LARGE
HAIL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
COLD FRNT WILL MOVE TO JUST ALNG THE CST INTO ERN NC BY 12Z SUN.
WILL KEEP CHC POPS MOST PLACES THRU TNGT...ESPLY SRN/SE CNTIES.
MIN TEMPS IN THE 60S TO LWR 70S.

ZNL FLO ALOFT INTO SUN NGT...AND MDLS CONTINUE TO SHOW A WEAK SFC
WV/MID LVL SYS PASSES THRU NC/SRN VA SUN AFTN/EVE. SO...WILL KEEP
SLGT CHC TO CHC POPS FOR SRN TIER CNTIES OF VA AND NE NC (SUN
AFTN INTO NGTTM HRS). CLRG XPCTD LATE SUN NGT. LOWS IN THE MID 50S
TO MID 60S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
FORECAST CONFIDENCE REMAINS A BIT LOW IN THE EXTENDED PERIOD...AS
MEDIUM RANGE MODELS CONTINUE TO HAVE TROUBLE WITH A QUICK MOVING UPR
LOW TRAVERSING THE NORTHERN PLAINS TO BEGIN THE PERIOD. BUILDING UPR
RIDGE OVER THE SOUTHERN PLAINS WL BE THE MAIN PLAYER IN THE
EXTENDED...AS IT SLOWLY BUILDS N AND E INTO THE REGION. GFS HAS
(AGAIN) WAFFLED BACK AND FOURTH WITH ITS SOLUTIONS IN THE DAY 5-7
PERIOD...VACILLATING BETWEEN (AS HPC PUT IT) BULLDOZING THE MEAN
RIDGE AND A MORE PROGRESSIVE (READ:BENIGN) SOLN. MEANWHILE...THE
MORE CONSISTENT ECMWF CONTINUES TO BE THE MODEL OF CHOICE...BUT EVEN
IT IS SHOWING A PROLONGED PERIOD OF ON-SHORE FLOW BY WED/THU PERIOD
AS MIDLVL RIDGE BUILDS OVERHEAD. IN THE END...THE OLD MANTRA
PERSISTENCE IS YOUR FRIEND HOLDS TRUE TODAY. PROGGED PATTERN LOOKS
SUSPICIOUSLY LIKE LOCAL CLIMO PATTERN FOR THIS TIME OF YEAR: LTL IN
THE WAY OF AVAILABLE MOISTURE OR CONVECTIVE TRIGGERS...WITH THE
RESULT BEING GRADUALLY WARMING TEMPERATURES NEXT WEEK ALONG WITH THE
CHANCE OF A (MAINLY) DIURNALLY DRIVEN SHRA OR TSTM. LEFT 20-30 POPS
IN EACH DAY NEXT WEEK IN ANTICIPATION OF THIS PATTERN. EURO ALSO
CONTINUES TO DEPICT AN UPR TROF OVER ONTARIO BY LATE WEEK WHICH
PUSHES A STRONG MIDLVL DISTURBANCE OVER THE MIDATL. BEING IN DAY
7-8...STUCK WITH SLIGHT CHC POPS FOR NOW. WL BE WORTH KEEPING AN EYE
ON GOING FORWARD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
TSTMS CONTINUE TO DEVELOP NORTH OF THE AREA AND WILL GRADUALLY
MOVE SOUTH THRU THE AFTN AND EVENING. SOME STORMS MAY BE SEVERE
AND PRODUCE DAMAGING WNDS AND HAIL. SFC WNDS GUSTY OVER 20 KT WITH
GUSTS UP TO 30+ KT PSBL. BEST CHC FOR TSTMS LIKELY AFTER 3 PM AND
COULD CONTINUE TIL AROUND 8 OR 9 PM AS FRONT MOVES THRU REGION.
DONT THINK CIGS/VIS WILL BE MUCH OF AN ISSUE OUTSIDE OF ANY
PRECIP. FRONT WILL BE SLOW TO MOVE OUT OF REGION TONIGHT SO SOME
CLDS/SHOWERS COULD LINGER PAST MIDNIGHT. VFR CONDS WITH SOME EARLY
CLDS ON SUN...THEN PARTLY SUNNY FOR THE AFTERNOON. WEAK SECONDARY
FRONT AND LOW PRES WILL AFFECT THE SRN PART OF THE CWA LATE
SUN/MON WITH CHC OF MVFR CIGS AND SOME -RA. THIS MIGHT AFFECT
PHF/ORF/ECG.

&&

.MARINE...
STEADY GUSTS TO 20+ KT OVER MOST OF THE CHES BAY...AND 44009 NOW
SHOWING SCA CRITERIA WITH GUSTS TO 25 KT AND SEAS NEAR 5 FT.
EXPECT ENTIRE CSTL WTRS TO REACH SCA CRITERIA DURING AFTN AS WND
GUSTS TO 30+ KT PSBL WITH FRONT APPROACHING. EXPECT 4-6 FT SEAS
OVER THE CSTL WTRS THRU THE AFTN/EVEN PERIOD. ONCE FRONT MVS
THROUGH...WINDS DROP OFF PRETTY QUICKLY AND FLAGS ARE DROPPED LATE
TONIGHT/EARLY TOMORROW MORNING.

ANOTHER FRNT DROPS THRU SUN AFTN INTO SUN NGT...BUT NO SCA CONDS
EXPECTED. HI PRES BLDS INTO THE REGION THEN OFF THE CST MON INTO TUE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR ANZ633-654-656-
     658.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MAM
AVIATION...JEF
MARINE...JEF/JYM
Hazardous weather outlook, May 31, 1:01 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
101 PM EDT SAT MAY 31 2008

NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>098-011715-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
101 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ099-100-011715-
ACCOMACK-NORTHAMPTON VA-
101 PM EDT SAT MAY 31 2008

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ024-025-011715-
INLAND WORCESTER-MARYLAND BEACHES-
101 PM EDT SAT MAY 31 2008

...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   MODERATE RIP CURRENT RISK

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ633-654-656-658-011715-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ650-011715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ652-011715-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ631-632-011715-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ021>023-011715-
DORCHESTER-WICOMICO-SOMERSET-
101 PM EDT SAT MAY 31 2008

...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ064-074>078-011715-
CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
101 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ630-011715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
101 PM EDT SAT MAY 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

FOSTER

In the hours before

Special weather statement, May 31, 10:59 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1059 AM EDT SAT MAY 31 2008

VAZ048-049-060>100-312100-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...
TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA...
WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...NEWPORT NEWS...
HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
1059 AM EDT SAT MAY 31 2008

...THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON INTO
THE EVENING HOURS...

THUNDERSTORMS ARE ANTICIPATED TO DEVELOP LATER THIS AFTERNOON.
SOME THUNDERSTORMS ARE LIKELY TO BECOME SEVERE WITH ALL FORMS OF
SEVERE WEATHER POSSIBLE. AT THIS TIME THE PREDOMINANT THREAT WILL
BE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

RESIDENTS SHOULD MONITOR THIS SITUATION VERY CLOSELY. SEVERE
WEATHER WATCHES AND WARNINGS MAY BECOME NECESSARY TODAY.

PLEASE LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA OR
WEATHER.GOV/WAKEFIELD ON THE INTERNET FOR THE LATEST UPDATES ON
THIS POTENTIAL SEVERE WEATHER EVENT.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:13 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Hanover, Louisa47 min
May 31, 3:25 PM EDTSevere Thunderstorm WarningAKQCaroline80 min
May 31, 3:38 PM EDTSpecial Marine WarningAKQ97 min
May 31, 3:57 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Henrico, King William, Louisa, Powhatan and 1 more63 min
May 31, 4:09 PM EDTTornado WarningAKQCaroline20 min
May 31, 4:18 PM EDTSpecial Marine WarningAKQ57 min
May 31, 4:27 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland63 min
May 31, 4:48 PM EDTTornado WarningAKQCaroline, Essex, Hanover, King and Queen, King William23 min
May 31, 5:02 PM EDTSpecial Marine WarningAKQ88 min
May 31, 5:02 PM EDTSevere Thunderstorm WarningAKQHanover, King William43 min
May 31, 5:06 PM EDTSpecial Marine WarningAKQ114 min
May 31, 5:08 PM EDTSpecial Marine WarningAKQ2 hr
May 31, 5:10 PM EDTTornado WarningAKQKing and Queen17 min
May 31, 5:14 PM EDTSevere Thunderstorm WarningAKQKing William28 min
May 31, 5:18 PM EDTSpecial Marine WarningAKQ117 min
May 31, 5:19 PM EDTSevere Thunderstorm WarningAKQKing and Queen, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland71 min
May 31, 5:26 PM EDTAreal Flood AdvisoryAKQRichmond, Westmoreland3 hr
May 31, 5:40 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William18 min
May 31, 5:46 PM EDTSevere Thunderstorm WarningAKQAccomack73 min
May 31, 6:10 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
May 31, 6:21 PM EDTSpecial Marine WarningAKQ114 min
May 31, 6:23 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, King William, Mathews, Middlesex, New Kent52 min
May 31, 6:28 PM EDTSpecial Marine WarningAKQ2 hr
May 31, 6:30 PM EDTSevere Thunderstorm WarningAKQNorthampton90 min
May 31, 6:52 PM EDTSpecial Marine WarningAKQ113 min
May 31, 7:06 PM EDTSevere Thunderstorm WarningAKQMathews20 min
May 31, 7:07 PM EDTSpecial Marine WarningAKQ83 min
May 31, 3:21 PM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico54 min
May 31, 3:59 PM EDTSevere Thunderstorm WarningAKQDorchester39 min
May 31, 4:28 PM EDTAreal Flood AdvisoryAKQDorchester3 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.